Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 3, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 6, 2018, 2:58 PM EST. It took effect at Jan 7, 2018, 2:55 AM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2018, 2:58 PM EST (19:58 UTC)
- In effect from
- Jan 7, 2018, 2:55 AM EST
- Expired
- Jan 8, 2018, 4:00 PM EST
- In force
- 37 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
044 WHUS72 KMFL 061958 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 258 PM EST Sat Jan 6 2018 AMZ650-651-670-671-070400- /O.NEW.KMFL.SC.Y.0003.180107T1200Z-180108T2100Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 258 PM EST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 PM EST MONDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 7 AM Sunday to 4 PM EST Monday. * Winds and Seas...East winds 15 to 25 kt with infrequent gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
3 follow-up statements
503 WHUS72 KMFL 070755 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 255 AM EST Sun Jan 7 2018 AMZ650-651-670-671-072145- /O.EXT.KMFL.SC.Y.0003.180107T0755Z-180108T2100Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 255 AM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY... * Winds and Seas...East winds 15 to 25 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
066 WHUS72 KMFL 071932 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 232 PM EST Sun Jan 7 2018 AMZ650-651-670-671-080900- /O.CON.KMFL.SC.Y.0003.000000T0000Z-180108T2100Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 232 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * Winds and Seas...East winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
897 WHUS72 KMFL 080842 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 342 AM EST Mon Jan 8 2018 AMZ650-651-670-671-082100- /O.CON.KMFL.SC.Y.0003.000000T0000Z-180108T2100Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 342 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * Winds and Seas...East winds 15 to 20 kt with gusts up to 25 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 12:39 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 6, 12:39 PM EST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Miami FL 1239 PM EST Sat Jan 6 2018 .AVIATION...East coast currently oscillating between N and NNE this afternoon, still expected to veer a little more NE through the remainder of the afternoon. Current radar puts the potential for a few SHRA VCNTY KMIA this afternoon. Given cloud heights, may see brief MVFR cig FL030. A little more uncertain if drainage flow develops tonight, but models suggest at least more inland TAF sites decouple and become NNW after sunset. KMIA/KFLL likely to stay more NNE through period. Better chances for Atlantic showers near the coastal terminals late tonight into Sun. && .PREV DISCUSSION... /issued 918 AM EST Sat Jan 6 2018/ UPDATE...Sprawling high pressure lies across the Central US this morning with a secondary high center across the northern Gulf coast. The high will continue to build eastward today, with the morning sounding showing low level flow just above the surface already northeasterly. With a little more daytime heating in the next hour or two, should see winds across the region become northeast and gusty at times at the gradient tightens. Fetch off the Atlantic will bring a warmer day with highs reaching into the mid-upper 60s for most of South Florida. Ongoing light showers over the local Atlantic are being enhanced by the convergence of the offshore flow near the coast and NE flow over the water. A few of these may brush the east coast at times as winds veer onshore. Otherwise, no significant changes to the ongoing forecast under partly cloudy skies. PREV DISCUSSION... /issued 250 AM EST Sat Jan 6 2018/ DISCUSSION... TODAY AND TONIGHT: High pressure building to our north will allow the low level wind flow to veer to a more zonal pattern across the region today. With the flow becoming more northeasterly, there will be higher surface moisture across South Florida. A few light showers are possible over the Atlantic waters and over the east coast. Temperatures will continue to slowly moderate today with highs in the mid to upper 60s. Tonight temperatures will also be warmer then the past few nights. Lows will be in the low to mid 40s interior and west coast. With temps in the low to mid 50s in the east coast metro and upper 50s near 60 for the Atlantic coastal areas. SHORT TERM: Temperatures will continue to moderate as we move throughout the rest of the weekend into early next week. High temperatures will be back into the 70s with a slight chance of showers possible over the Atlantic waters and east coast. LONG TERM: As we move into the middle of next week we look towards the next feature to impact our weather pattern. Models are developing a rather robust low pressure system in the Gulf of Mexico moving into our region Tuesday into Wednesday. The low will bring an increase in moisture and rain chances across the area for the middle of next week. High and low temperatures should be right around normal for this time of year. MARINE...High pressure to the north will dominate the weather pattern this weekend. Winds will be ENE around 15 to 20 knots. Waves will be between 4 to 6 feet in the Atlantic 2 to 4 feet in the Gulf through this weekend. A few showers are possible over the local Atlantic the next few days, with increasing rain chances by next week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 51 69 62 75 / 20 40 30 30 Fort Lauderdale 54 70 63 75 / 20 20 20 30 Miami 54 71 63 77 / 10 20 20 30 Naples 45 71 55 78 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168-172-173. AM...None. GM...None. && AVIATION...88/ALM
Hazardous weather outlook, Jan 6, 10:14 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1014 AM EST Sat Jan 6 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1014 AM EST Sat Jan 6 2018 ...High Risk of Rip Currents All Atlantic Beaches... ...Chilly Overnight Temperatures Continue in Northwestern Interior... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: Lifeguards along the Atlantic beaches of South Florida have reported an increase in rip currents this morning. There is now a high risk of Rip Currents along the east coast beaches of South Florida today. Temperatures: Temperatures across the northwestern interior of South Florida may drop into the low to mid 40s late tonight, with the coldest temperatures generally west of Lake Okeechobee. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An moderate to high risk of rip currents is expected to continue through the weekend along the Atlantic beaches. Marine conditions could deteriorate with the arrival of the next cold front mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:19 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 57 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.